Thunderstorm Wind, Fulton
- When
- June 26, 5:45 PM EST
- Where
- Fulton County, Bleecker
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.133, -74.350
An emergency Manager reported that trees were blown down in Bleecker.
From June 24 through June 25 an upper level ridge strengthened off the eastern Atlantic Coast. The increasing southeasterly flow in the low levels of the atmosphere along the New England coast caused a nearly stationary front near the Atlantic Coast to drift northwestward into New York State.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
From June 24 through June 25 an upper level ridge strengthened off the eastern Atlantic Coast. The increasing southeasterly flow in the low levels of the atmosphere along the New England coast caused a nearly stationary front near the Atlantic Coast to drift northwestward into New York State. During the afternoon of June 25, this front lay from the northern Champlain Valley to the central southern tier of New York. A band of heavy rainfall occurred just to the southeast of this front. The heaviest rainfall was from the Catskills to the mid Hudson Valley. A few thunderstorms formed along the frontal boundary over east central New York during the afternoon. One thunderstorm became severe, producing damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 26, 4:05 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 505 PM EDT MON JUN 26 2006 .SHORT TERM /TONIGHT/... HAVE RAISED POPS TO CATEGORICAL OR LIKELY FOR MOST OF THE FORECAST AREA. COVERAGE OF SHOWERS ON RADAR AND ALSO A WIDESPREAD AREA OF SHOWERS MOVING NORTH THROUGH NJ AND ERN PA REQUIRES THAT THE POPS BE RAISED FOR THIS EVENING. && .PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... US VERSION OF THE CHINESE MEI-YU FRONT IS PUSHING N THRU S NEW ENGLAND AND SE NYS. 500HPA RIDGE IS BUILDING WESTWARD ALONG THE ATLC SEABOARD WHILE 500 HPA TROF OVER W GRTLKS SHARPENS. TROPICAL AIR MASS IS STREAMING INTO SENY AND SNE AT THIS TIME. INVERTED TROF/THE WMFNT ALONG THE COAST HAS MOVED N AND HAS MADE IT TO AN AVP-ALB-PWM LINE AND CONTINUES TO LIFT NNW WARD ATTM. FM ALB N AND E WIDESPREAD SHRA+ ARE WIDESPREAD WHILE TO THE S AND W ITS BCM INCRG CONVECTIVE AND CELLULAR. RAINFALL RATES HAVE BEEN AT TROPICAL PROPORTIONS PARTICULARLY IN THE CATSKILLS AND FFW CONTINUES INTO THIS EVNG. BY EVNG THE WMFNT WILL HAVE PUSHED N TO THE ST LAWRENCE VLY. OVERNIGHT IT WILL MOVE TO NORTH OF THE E GRTLKS AND WELL INTO ONTARIO AND QUEBEC. PCPN WL DIM TO SCT -SHRA AND ISOLD TSTMS DURING THE EVENING AND OVERNIGHT AS FCA MOVES INTO HUMID WMSECTOR WITH TD AROUND 70F. ACROSS E PA/NJ/MD AND VA AIR MASS APPEARS VERY TROPICAL WITH CLOUD STREETS OF CU ALIGNED WITH FLOW...SCT -TSTMS AND TD IN 70S. GIVEN CURRENT TRAJ THIS AMS WILL OVERSPREAD THE FCA OVER THE NEXT 12 HRS. NAMWRF AND LOCAL WRF SHOW THIS AND TO A LESSOR EXTEND SO DOES THE GFS. THE DRY SLOT BACKS INTO RGN OVERNIGHT AND PERSISTS. TUES AND TUE NT WILL BE A HAZY VERY HUMID DAY SCT TSTMS PARTICULARLY IN THE AFTN AND W FCA....BUT MAINLY A DRY DAY. WED AND WED NT A WEAK SFC TROF AND THE 500 HPA SHRT WV WILL PUSH EAST...TRIGGERING MORE WIDESPREAD CONVECTION AND CLOUDS OVER MUCH OF THE RGN WED. .LONG TERM /THURSDAY THROUGH MONDAY/ THU INTO SAT 500 HPA TROF OVER THE GRTLKS SLOWLY SHIFTS E THEN NE. THE FIRST SFC BOUNDARY HAS MOVED OFFSHORE THU...BUT ANOTHER ORGANIZES THURSDAY MORNING AND DROPS S FRI. FRI NT THE UPPER TROF PASSES OVER RGN. SAT INTO SUNDAY WK WAVE IN THE 500 HPA FLOW AND ITS ASSOC FRONTAL SYSTEM PASSES FM THE GRTLKS TO NEW ENG. IN SHORT IT WILL BE A RATHER UNSETTLED PERIOD. VRBL CLOUDS...HUMID AT TIMES PARTICULARLY EARLY WITH AN EVER PRESENT THREAT OF TSTMS AND OR -SHRA...WITH THE MORE FAVORED TIMES IN THE AFTN OR WITH PASSAGE OF WK WX SYSTEMS. AGAIN WILL HAVE A PERSISTENT CHC OF SHRA AND TSTMS...MUCH OF THE TIME WILL BE DRY AND THERE WILL BE PERIODS OF HAZY SUNSHINE/OR STARS. && .AVIATION (18Z MONDAY THROUGH 18Z TUESDAY)... AREA OF MODERATE TO HEAVY RAIN AFFECTING KALB AND KGFL THIS AFTERNOON...WHILE MORE SHOWERY AROUND KPOU. THE AREA OF RAIN IS PRODUCING IFR CEILINGS AND VISIBILITIES...WHILE THE SHOWERY AREA IS MOSTLY MVFR. THE AREA OF RAIN IS SHIFTING NORTH AND EAST...AND BY THIS EVENING...ALL AREAS WILL BE IN THE SHOWERY ZONE. THERE WILL BE SOME SCATTERED THUNDERSTORMS BUILDING NORTH AND EAST THROUGH THE REGION THIS AFTERNOON WHICH WILL PROVIDE BRIEF PERIODS OF LIFR IN THE STRONGEST THUNDERSTORMS. OVERNIGHT...CEILINGS AND VISIBILITIES PREDOMINANTLY MVFR...BUT SOME LOCALIZED FOG MAY BRING VISIBILITIES AND CEILINGS INTO THE IFR RANGE. TOMORROW...BROKEN VARIABLE SCATTERED CLOUDS WILL PREVAIL...WITH CEILINGS STARTING AS MVFR AROUND SUNRISE AND LIFTING ABOVE VFR QUICKLY. && .HYDROLOGY... FRONTAL BOUNDARY AND PLUME OF TROPICAL MOISTURE WILL LIKELY IMPACT HSA FOR MUCH OF THE WEEK...BUT AXIS OF POTENTIAL HEAVIEST RAINS SHIFTS TO WESTERN AREAS TONIGHT AND TOMORROW...THEN SHIFTS EAST INTO OUR AREA AGAIN TUESDAY NIGHT AND WEDNESDAY...EXITING EAST LATER WEDNESDAY. AREAS OF THE CATSKILLS HAVE RECEIVED OVER 6 INCHES OF RAIN...WHILE THE CAPITAL DISTRICT...AREAS OF THE MOHAWK VALLEY...NORTHERN HUDSON VALLEY AND ADIRONDACKS HAVE RECEIVED 1 TO 3 INCHES. THE STEADIER RAIN ALONG AND NORTH OF THE MOHAWK VALLEY WILL ADD A HALF INCH UP TO ANOTHER INCH OF A HALF OF RAIN LOCALLY. SOUTH OF THE MOHAWK VALLEY INTO THE CATSKILLS ARE NOW IN A MORE CONVECTIVE REGIME...WHERE SHOWERS AND SCATTERED THUNDERSTORMS WILL PREVAIL...WITH LOCALLY UP TO AN INCH WHERE ANY THUNDERSTORM OCCURS...MORE ISOLATED HEAVY RAIN POTENTIAL RATHER THAN THE MORE WIDESPREAD HEAVY RAIN EARLIER TODAY. URBAN AND SMALL STREAM FLOODING IS OCCURRING IN PARTS OF THE CATSKILLS...AND SOME OF THE MAIN STEM RIVERS WILL JUST EXCEED FLOOD STAGE. REFER TO FLSALY AND FLWALY FOR MORE DETAILS. AREAS FROM THE MOHAWK VALLEY INTO THE NORTH HUDSON VALLEY AND ADIRONDACKS MAY SEE SOME LOCALIZED URBAN FLOODING...BUT MAIN STEM RIVERS AND CREEKS MAY APPROACH FLOOD STAGE. PRECIPITATION TRENDS WILL BE MONITORED SINCE CONDITIONS MAY COME CLOSE TO JUST NUDGING FLOOD STAGE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...FLOOD WATCH FOR NYZ047-051-058-059-063-064 UNTIL MIDNIGHT. VT...NONE. && SNYDER/STUART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT MON JUN 26 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-048>050-052>054-060-061- 065-066-082>084-VTZ013>015-272000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 353 PM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WITH HEAVY DOWN-POURS AND ISOLATED THUNDERSTORMS WILL DIMINISH TO WIDELY SCATTERED SHOWERS TONIGHT. ON TOP OF RAINFALL EARLIER MONDAY SOME SMALL STREAM AND URBAN FLOODING MAY OCCUR THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY WEDNESDAY. THE POTENTIAL EXISTS FOR FLOODING. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER PLEASE REPORT ANY ADDITIONAL RAINFALL AMOUNTS TONIGHT OF 0.50 INCH OR GREATER IN 3 HOURS TO THE NWS VIA THE INTERNET OR BY TELEPHONE. NYZ047-051-058-059-063-064-272000- SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN ULSTER-EASTERN ULSTER- 353 PM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. REFER TO WATCHES AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY WEDNESDAY. THE POTENTIAL EXISTS FOR FLOODING. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY THURSDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER PLEASE REPORT ANY ADDITIONAL RAINFALL AMOUNTS TONIGHT OF 0.50 INCH OR GREATER IN 3 HOURS TO THE NWS VIA THE INTERNET OR BY TELEPHONE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 156 PM EDT MON JUN 26 2006 NYZ041-048>050-083-261900- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY-SOUTHEAST WARREN NY- 156 PM EDT MON JUN 26 2006 ...A STRONG THUNDERSTORM IN SCHENECTADY...MOVING TOWARD SARATOGA AND WARREN COUNTIES... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH THIS STORM WAS LOCATED NEAR ROTTERDAM...OR ABOUT OVER ROTTERDAM...AND MOVING NORTH AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... EAST GLENVILLE AND ALPLAUS BY 205 PM EDT BURNT HILLS BY 210 PM EDT BALLSTON SPA BY 225 PM EDT ROCK CITY FALLS AND MILTON BY 230 PM EDT SARATOGA SPRINGS BY 235 PM EDT CORINTH BY 255 PM EDT NAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 259 PM EDT MON JUN 26 2006 NYZ052-053-059-262000- EASTERN GREENE NY-WESTERN RENSSELAER NY-EASTERN ALBANY NY- 259 PM EDT MON JUN 26 2006 ...STRONG THUNDERSTORMS IN ALBANY...GREENE AND RENSSELAER COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF RAVENA TO HIGH FALLS...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF DELMAR TO 6 MILES NORTHWEST OF SAUGERTIES...AND MOVING NORTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... FEURA BUSH BY 310 PM EDT DELMAR BY 320 PM EDT COXSACKIE BY 325 PM EDT SELKIRK...RAVENA...LOUDONVILLE AND ALBANY BY 330 PM EDT NEW BALTIMORE AND LATHAM BY 335 PM EDT RENSSELAER BY 340 PM EDT NAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 529 PM EDT MON JUN 26 2006 NYZ033-038>040-082-262230- HAMILTON NY-SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY- NORTHERN FULTON NY- 529 PM EDT MON JUN 26 2006 ...STRONG THUNDERSTORMS IN HAMILTON...MONTGOMERY...HERKIMER AND FULTON COUNTIES... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND POPNDING OF WATER ON ROADWAYS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STRATFORD TO 18 MILES SOUTH OF LITTLE FALLS...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF LITTLE FALLS TO 11 MILES NORTHEAST OF HARTWICK...AND MOVING NORTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... STRATFORD BY 535 PM EDT ST. JOHNSVILLE BY 555 PM EDT LAKE PLEASANT AND MOFFITT BEACH CAMPGROUND BY 605 PM EDT EPHRATAH AND 7 MILES SOUTHEAST OF SPECULATOR BY 615 PM EDT CAROGA LAKE BY 620 PM EDT CAROGA LAKE PUBLIC CAMPGROUND BY 625 PM EDT NAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 622 PM EDT MON JUN 26 2006 NYZ033-038>040-082-262315- HAMILTON NY-SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY- NORTHERN FULTON NY- 622 PM EDT MON JUN 26 2006 ...STRONG THUNDERSTORMS IN HAMILTON...MONTGOMERY...HERKIMER AND FULTON COUNTIES... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN...CAUSING PONDING OF WATER ON ROADWAYS. AROUND ONE INCH OF RAIN IN ONE HOUR IS POSSIBLE IN THE HEAVIEST DOWNPOURS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPECULATOR TO EPHRATAH...OR ALONG A LINE EXTENDING FROM SPECULATOR TO 10 MILES NORTH OF CANAJOHARIE...AND MOVING NORTHEAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... JOHNSTOWN BY 630 PM EDT GLOVERSVILLE...FORT JOHNSON...AMSTERDAM AND CAROGA LAKE PUBLIC CAMPGROUND BY 635 PM EDT MAYFIELD AND BROADALBIN BY 645 PM EDT WELLS BY 650 PM EDT CRANBERRY CREEK BY 655 PM EDT SACANDAGA CAMPGROUND BY 705 PM EDT NAS
The Albany radar (KENX), 65 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
An emergency Manager reported that trees were blown down in Bleecker.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521904.